reply to post by michael1983l
I was diagnosed with Bipolar Disorder in 2008. At the time, I was severely depressed, and taking Prozac.
As it turns out, taking 'normal' anti-depressants is REALLY bad for people experiencing the manic side of Bipolar Disorder.
It make me worse. I thought every day that I wanted to kill myself. I tried taking a butt load of Tramadol at lunch time, just sitting in front of my
I was sleeping all day (if I could - or at least taking 1-2 hour naps in the middle of the day), I was constantly paranoid, I severed many friendships
because I was afraid they were talking about me, or fancied my other half. I experienced such rapid cycling between my emotions, when the psychiatrist
asked me to make a note in this little booklet of my emotions each day, he couldn't make head nor tails of it. It was that up and down. Normally rapid
cycling of mood is like a day or two of one emotion up to a month or so, and then switching to another. I was flipping all day long. Happy, sad.
I considered sectioning myself.
When the psychiatrist gave me a prescription for Depakote, I got the pills, took one and spoke to my friend about it.
Her partner gained so much weight, was always tired, was lying all the time, and I thought to myself, "I don't want that to be me."
And like that, I stopped taking them.
Don't get me wrong, it wasn't easy.
I suffered the same as you for those first couple of weeks.
I eventually reprogrammed myself to avoid dwelling on negative things. I joined a gym.
I've been off medication for at least two years now, and I'm the most emotionally stable I've ever been.
Getting off the meds was the best step I've made, and I've spoken to others who have done the same as me and everyone has said the same thing.
The pills make you worse.
My mum considers herself to be a 'manic depressive' which is the old term for Bipolar, she's had all sorts of things thrown at her in the last few
years. She's going through a really bad patch right now, and it's just horrible to see her suffer. She takes her pills every day, if she's even an
hour late taking them, she gets tearful and anxious for the rest of the day.
It's a problem that can be properly managed, if you find out what works for you. Unfortunately, I don't think she's bothering finding out for herself
how she can help herself
She's 53 and she will self harm if she doesn't take them. Really upsetting that people consider self harming to be a
"young people's" thing.
edit on 17-12-2012 by Lulzaroonie because: (no reason given)